Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Child have gas in stomach which is colic. Taking ketotifen syrup. Does this have side effect?

Hi my child 2 months 1 week is diagnosed with having stomach gas normally known as colic. Whenever he take milk 50% mother feed and 50% bottle feed he starts having gas problem. Yesterday he has been prescribed by a local doctor Ketotifen syrup just quarter of a spoon but he has been sleeping most of the day today, which i have checked on the internet as being one of the side effects. He is taking Nan 1 milk currently which i want to change either to Cow & Mate or Morinaga - Kindly advise should we continue with this Ketotifen or discontinue it.

Asked On : Thu, 18 Apr 2013
Answers:  1 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response

I could not find any reasons in your writing for prescribing Ketotifen syrup. Ketotifen causes stomach upset in kids. Moreover your child is suffering from stomach gas/infantile Colic for which you simply need a drop containing mixture of dicyclomine and simethicone before feeding and a digestive Enzyme drop after feeding. So stop Ketotifen syrup.


Answered: Thu, 18 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor